MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN COACCESS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN COACCESS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36700
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a puncture burn occurred.The patient was undergoing a radiofrequency ablation procedure in their liver.A leveen coaccess probe was used with a rf 3000 generator.The leveen coaccess probe was positioned in the tumor site.It was observed that the array of the device did not appear to be heating up, only the cannula of the device was.The patient's skin became burned.The probe was removed and exchanged for another of the same.The second leveen coaccess probe was positioned and the same issue occurred again.There were no further patient complications.The procedure was completed with a different device.
 
Additional Manufacturer Narrative
B2 outcomes attrib to adv event, b5 describe event or problem & h6 impact codes: updated.
 
Event or Problem Description
It was reported a puncture burn occurred.The patient was undergoing a radiofrequency ablation procedure in their liver.A leveen coaccess probe was used with a rf 3000 generator.The leveen coaccess probe was positioned in the tumor site.It was observed that the array of the device did not appear to be heating up, only the cannula of the device was.The patient's skin became burned.The probe was removed and exchanged for another of the same.The second leveen coaccess probe was positioned and the same issue occurred again.There were no further patient complications.The procedure was completed with a different device.It was further reported the insulation of the device remained intact upon removal from the patient.The burn was third degree and the physician cut the burn site to treat it.The patient was stable.It has since been reported the wound is healed.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the returned device matched the upn provided by the customer.The device was returned with its original pouch.Visual inspection noted one electrode and cable were returned for analysis.No visual damages or defects were observed on the electrode, needle and cable.An electrical evaluation was performed by measuring the continuity, the electrode was able to conduct current indicating proper connectivity.The device met specifications.
 
Event or Problem Description

Brand Name
LEVEEN COACCESS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13023414
Report Number2134265-2021-15944
Device Sequence Number11954440
Product Code GEI
UDI-Device Identifier08714729454922
UDI-Public08714729454922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Model Number36700
Device Catalogue Number36700
Device Lot Number0027063288
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer12/30/2021
02/21/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/24/2022
03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight61 KG